Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 26, 2021, 3:46 PM CDT for Osborne County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 3:46 PM CDT (20:46 UTC)
- Expired
- May 26, 2021, 4:04 PM CDT
- In force
- 18 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
519
WUUS53 KGID 262046
SVRGID
KSC141-262115-
/O.NEW.KGID.SV.W.0054.210526T2046Z-210526T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
346 PM CDT Wed May 26 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Southwestern Osborne County in north central Kansas...
* Until 415 PM CDT.
* At 345 PM CDT, a severe thunderstorm was located just south of
Waldo, or 14 miles north of Russell, moving north at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern and south central Osborne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3930 9904 3938 9871 3913 9868 3913 9895
TIME...MOT...LOC 2045Z 163DEG 30KT 3910 9880
HAIL...1.50IN
WIND...60MPH
$$
Pfannkuch2 follow-up statements
668 WWUS53 KGID 262057 SVSGID Severe Weather Statement National Weather Service Hastings NE 357 PM CDT Wed May 26 2021 KSC141-262115- /O.CON.KGID.SV.W.0054.000000T0000Z-210526T2115Z/ Osborne KS- 357 PM CDT Wed May 26 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHWESTERN OSBORNE COUNTY... At 357 PM CDT, a severe thunderstorm was located 7 miles northwest of Luray, or 20 miles north of Russell, moving north at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of southwestern and south central Osborne County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3930 9904 3938 9871 3913 9868 3913 9895 TIME...MOT...LOC 2057Z 165DEG 29KT 3918 9880 HAIL...0.88IN WIND...60MPH $$ Pfannkuch
008
WWUS53 KGID 262104
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
404 PM CDT Wed May 26 2021
KSC141-262113-
/O.CAN.KGID.SV.W.0054.000000T0000Z-210526T2115Z/
Osborne KS-
404 PM CDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OSBORNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits north of Luray and Waldo, and no longer poses an immediate
threat to life or property. Therefore, the warning has been
cancelled. However gusty winds up to around 45 MPH are still
possible with this thunderstorm.
LAT...LON 3930 9904 3938 9871 3913 9868 3913 9895
TIME...MOT...LOC 2102Z 163DEG 30KT 3923 9882
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:46 PM CDT, 3 hours earlier.
Area forecast discussion, May 26, 12:46 PM CDT, 3 hours before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1246 PM CDT Wed May 26 2021 .DISCUSSION...(Today through Tuesday) Issued at 256 AM CDT Wed May 26 2021 After starting off the day mostly clear for the first time in days...today is shaping up to be rather active weather day by the evening hours with a moderate risk for severe weather now in effect for most of the local area. In the upper levels of the atmosphere...an area of low pressure is visible on satellite spinning across Idaho early this morning. Expect this low to progress eastward in zonal flow today...with a surface low expected to develop to our northwest and emerge into the plains by early evening. This low will eventually ride a cold front...currently situated across northern Nebraska...across the heart of the forecast area during the evening and overnight hours...while being enhanced by a strong low level jet focused across central Nebraska. As a result...severe thunderstorms are expected to impact the local area beginning early this evening and continuing into the late night hours. Given the set-up...very strong winds can be expected along the leading edge of the MCS that is expected to develop...although large hail can also not be ruled out. Any tornadic development should be favored early in the period when some isolated supercells are progged to develop across the high plains by late afternoon in the rich environment...potentially crossing the local area ahead of the main MCS...making for a potentially prolonged period of severe weather. Per SPC...upped the hail potential to baseballs... although again...think this threat should be more limited to the late afternoon through early evening hours...with severe winds continuing to be the most favored mode of severe weather with the MCS that is expected to cross the local area during the mid to late evening hours. Behind this system...expect a few lingering thunderstorms to start the day Thursday mainly southeast of the tri-cities where the aforementioned cold front should be located. This front will usher in noticably cooler air for several days...with highs Thursday only expected to top out in the 60s...10+ degrees below average for late May. These below normal temperatures will then linger through early next week...with multiple chances for precip expected in a messy...primarily zonal...flow pattern over the area. With widespread rainfall of 1 to 3 inches expected tonight...which could result in some isolated flash flooding...soils should be fairly saturated when this active pattern resumes Saturday...which means hydro concerns could become increasingly worrisome late in the weekend or early next week as the 7 day qpf from WPC continues to paint significant precipitation across the local area over the next week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday) Issued at 1228 PM CDT Wed May 26 2021 Line of strong/severe thunderstorms pushing through the region this evening/tonight is the primary concern for this TAF period. Think the next few hours will overall be quiet, but will be keeping an eye on the activity currently ongoing over portions of western KS. Models not handling this activity well, so confidence in just how things evolve isn't the highest. Models still in fairly good agreement showing an MCS pushing through mid-late evening, decided to put in a couple hours of prevailing VRB gusty winds as it moves through. Storm chances will linger through the overnight hours, ending closer to 12Z Thurs. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Rossi AVIATION...ADP
Hazardous weather outlook, May 26, 3:36 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 336 AM CDT Wed May 26 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 270845- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 336 AM CDT Wed May 26 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A moderate risk for severe weather is expected across much of the local area beginning early this evening...and continuing into the overnight hours. As a result...local residents can expect the potential for strong thunderstorm wind gusts up to 75 MPH...large hail to the size of baseballs...and the potential for a few tornadoes. In addition...widespread rainfall totals of 1 to 3 inches are possible tonight...which could result in localized flash flooding. Due to all of the potential hazards...please remain weather aware today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A small chance for non-severe thunderstorms is possible southeast of the tri-cities during the daytime hours Thursday. Beyond Thursday...off-and-on thunderstorm chances return to the forecast area Saturday evening and continue through at least next Tuesday. With multiple chances for significant rainfall...more widespread flooding could become a concern late in the weekend or early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected today and reports of damaging wind gusts...hail of any size...as well as funnel clouds or tornadoes would all be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, May 26, 3:41 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Hastings NE 341 PM CDT Wed May 26 2021 KSZ018-262115- Osborne KS- 341 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 415 PM CDT... At 340 PM CDT, Doppler radar was tracking a severe thunderstorm south of Waldo and Luray, or 12 miles northeast of Russell, moving north at 30 mph. Quarter size hail and winds in excess of 60 mph will be possible with this storm. People in southern Osborne County should monitor the weather situation closely. A warning may be needed if the storm maintains strength as it moves into the area. Be ready to seek shelter if severe weather threatens. LAT...LON 3923 9895 3925 9858 3913 9860 3913 9891 TIME...MOT...LOC 2040Z 166DEG 28KT 3905 9876 Pfannkuch
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:41 PM CDT | Special Weather Statement | GID | Osborne | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.